Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Two dimensional source flow of a viscous fluid


Author: H. C. Levey
Journal: Quart. Appl. Math. 12 (1954), 25-48
MSC: Primary 76.1X
DOI: https://doi.org/10.1090/qam/63859
MathSciNet review: 63859
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The steady two-dimensional source-type flow of a viscous heat-conducting perfect gas is investigated. The solutions of physical significance all contain shocks, and bounds are given for the shock-thickness in terms of the shock-strength and the Reynolds number of the flow. It is found that the entropy rises to a maximum within the shock, and this maximum does not disappear even when the viscosity tends to zero.


References [Enhancements On Off] (What's this?)

  • [1] A. Sakurai. On the theory of cylindrical shock wave, Jour. phys. soc. Japan (4-6) 4, 199-202 (1949). MR 0038798
  • [2] F. Ringleb. Exact solutions of the differential equations of an adiabatic gas flow, Ministry of aircraft production, Great Britain, R.T.P. Translation 1609, circa 1942.
  • [3] W. F. Durand. Aerodynamic Theory, Vol. III, Julius Springer, Berlin, 1934, Division H, ch. I.
  • [4] R. Becker. Stosswelle und Detonation, Z.f. Physik 8, 321-362 (1922).
  • [5] E. Kamke. Differentialgleichungen Reeller Funktionen. Chelsea Publishing Company, New York, 1947, pp. 142-146. MR 0020179

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76.1X

Retrieve articles in all journals with MSC: 76.1X


Additional Information

DOI: https://doi.org/10.1090/qam/63859
Article copyright: © Copyright 1954 American Mathematical Society

American Mathematical Society